California, 2008Wildfire in California, August 3, 2008
August 3, 2008 · NWS STO · 1 event in 1 county or zone
A wildfire burned 2000 acres in Butte County in early August.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire burned 2000 acres in Butte County in early August.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Aug 2, 7:50 PM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 2, 7:50 PM PST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
850 PM PDT SAT AUG 2 2008
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A HIGH OVER THE ERN PAC WITH A WEAK
INDUCED TROUGH OVER THE COAST. THIS IS STILL GENERATING A DRY
SOUTHWEST FLOW ALOFT. THE GRADIENT ALONG THE COAST HAS INTENSIFIED
LATE THIS AFTERNOON. THE ARCATA-RDD GRADIENT RANGES FROM 9.6-9.9
AND SFO-VCB IS UP TO 4.3. TRAVIS AFB WINDS ARE IN THE MID 20S WITH
GUSTS AROUND 30 MPH. WE EXPECT THIS TO CONTINUE OVERNIGHT. THE NRN
SAC VALLEY AND COASTAL MTN FOOTHILL WIND DIRECTIONS WILL MAKE A 180
SWITCH WITHIN THE NEXT HOUR OR TWO. THE MARINE LAYER IS EXPECTED TO
REDEVELOP BUT NOT EXPECTED TO PUSH INTO THE DELTA FOR EARLY SUNDAY
MORNING. TEMPERATURES WILL CONTINUE TO BE COOLER THROUGH THE DAY ON
SUNDAY OVER THE DELTA INFLUENCED REGIONS WHILE THE MTNS AND NRN SAC
VALLEY SHOULD NOT SEE MUCH OF A COOLDOWN SUNDAY. RIDGING OVER THE
DESERT SOUTHWEST WILL EXPAND INTO THE REGION ON MONDAY BRINGING
WARMER TEMPERATURES. NO CHANGES TO THE FORECAST AT THIS TIME.
MAIN FORECAST ISSUE FOR THIS COMING WEEK WILL BE THE
POSSIBILITY OF MONSOONAL MOISTURE SPREADING OVER THE CREST OF THE
SIERRA AND SOUTHERN CASCADES...WHICH COULD TRANSLATE TO THE
POSSIBILITY OF THUNDERSTORMS/SHOWERS STARTING TUESDAY AFTERNOON.
JCLAPP
.EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...THE GFS IS STILL
TRENDING TOWARD A SPLIT FLOW WITH A RIDGE OVER WESTERN CANADA WHILE
THE DESERT SOUTHWEST RIDGE EXPANDS TOWARD THE EASTERN PACIFIC OCEAN.
THIS RESULTS IN A TROF ALONG THE PACIFIC NORTHWEST. GFS HAS LIFTED
MONSOONAL MOISTURE NORTH INTO THE SIERRA FOR THE PAST SEVERAL RUNS.
IN FACT THE LATEST RUN BROUGHT IT ALL THE WAY TO THE OREGON BORDER
WEDNESDAY. HOWEVER...THE ECMWF REMAINS MORE PROGRESSIVE WITH AN
UPPER LOW OUT NEAR 150W...BRINGING IT INTO WESTERN CANADA BY
THURSDAY. THIS WOULD PUSH THE THREAT OF THUNDERSTORMS TO THE EAST OF
OUR AREA. CURRENT FORECAST INDICATES DRY WEATHER FOR DAYS 6 AND 7.
THIS IS A CASE WHERE IT MAY BE EASIER TO FORECAST LATER DAYS IN THE
FORECAST PERIOD THAN DAYS 4 AND 5. FOR WEDNESDAY...THE GFS ALSO
DRIFTS THE LOW CLOSER TO THE COAST...BUT IT ALSO SHOWS A LOT OF
INSTABILITY IN THE SHASTA COUNTY MOUNTAINS AND MENDOCINO FOREST. IF
THE ECMWF IS CORRECT...WEDNESDAY MAY BE THUNDERSTORM FREE AS WELL.
FOR NOW THE FORECAST WILL BE A COMPROMISE AND WE WILL MATCH WFO RENO
IN LIFTING THE SLIGHT CHANCE OF THUNDERSTORMS INTO THE LASSEN PARKA
AREA WEDNESDAY. ONCE THE LOW / TROF MOVES INLAND WE SHOULD HAVE A
NICE BREEZE THROUGH THE DELTA EACH DAY AND PLEASANT TEMPERATURES
NEAR NORMAL IN THE SACRAMENTO VALLEY. IT MAY BE A LITTLE WARMER
WEDNESDAY. SG
&&
.AVIATION...
WEAK UPPER LEVEL TROUGH ACROSS FAR NORTHERN CALIFORNIA TONIGHT WITH
SOUTHWEST MID AND UPPER FLOW. INCREASED STABILITY KEEPING SMOKE TO A
MINIMUM AND RELATIVELY LOW IN ALTITUDE. PIREPS FROM EARLY TODAY
OVER CENTRAL AND NRN SAC VALLEY REPORTED SMOKE LYR TOPS FROM 040 TO
065 AGL. VFR CONDITIONS TO PREVAIL MOST AREAS...EXCEPT AREAS OF
MVFR VSBYS IN SMOKE DOWNWIND OF FIRES IN TRINITY AND PLUMAS
COUNTIES. JCLAPP
&&
.STO WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Aug 2, 6:00 AM PST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SAT AUG 2 2008
CAZ013>019-063-064-066>069-031400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SAT AUG 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Wildfire, Central Sacramento Valley
- When
- August 3, 12:00 AM PST to 11:59 PM PST
- Where
- Central Sacramento Valley forecast zone
- Reported by
- State Official
The Craig wildfire was located near Lake Oroville and burned 2001 acres before being 100 percent contained on August 11th. The fire began on the 3rd from unknown causes. No damage or injuries were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arizona, August 3, 20083 deaths · 2 injured · $25,000 · 52 kt wind · 4 events
- Rip Currents in Florida, August 3 to 4, 20083 deaths · 2 injured · 3 events
- Rip Current in Florida, August 3, 20081 death · 1 event
- Marine Strong Wind in Gulf of Mexico, August 3, 20081 death · 1 event
- Tornado and Flash Flooding in California, August 3 to 4, 2008$235,000 · EF1 · 5 events
- Hail and Damaging Winds in Arkansas, August 3, 2008$257,000 · 1.75 in hail · 13 events
- Damaging Winds in Louisiana, August 3, 2008$295,000 · 50 kt wind · 4 events
- Lightning Strike in Maine, August 3, 2008$300,000 · 1 event
- Damaging Winds in Texas, August 3, 20081 injured · $93,000 · 55 kt wind · 8 events
- Lightning Strike in Georgia, August 3, 2008$150,000 · 1 event
- Hail and Damaging Winds in Massachusetts, August 3, 20081 injured · $61,000 · 1 in hail · 10 events
- Flash Flooding in Maine, August 3, 2008$120,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132455.